Alert archive / Wisconsin / Gale Warnings in 2017

Gale Warning 6, NWS Milwaukee, WI

March 5, 2017

NWS Milwaukee, WI issued this gale warning at Mar 5, 2017, 8:57 PM CST. It took effect at Mar 6, 2017, 3:25 PM CST. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2017, 8:57 PM CST (02:57 UTC)
In effect from
Mar 6, 2017, 3:25 PM CST
Expired
Mar 8, 2017, 9:17 AM CST
In force
42 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

509 
WHUS73 KMKX 060257
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
857 PM CST SUN MAR 5 2017

...STRONG WINDS EXPECTED MONDAY...

.STRONG SOUTH WINDS WILL WORK THEIR WAY DOWN TO THE SURFACE ON
MONDAY, AS STRONG LOW PRESSURE OVER NORTH DAKOTA BRINGS A TRAILING
COLD FRONT TO NEAR LAKE MICHIGAN BY MIDNIGHT MONDAY NIGHT. WINDS
WILL CONTINUE TO INCREASE WITH THE APPROACH OF THE FRONT, WITH 
GALE GUSTS EXPECTED. BRISK WEST WINDS WILL THEN CONTINUE TUESDAY 
AND WEDNESDAY, WITH AT LEAST SMALL CRAFT ADVISORY GUSTS. 

LMZ643>646-061100-
/O.NEW.KMKX.SC.Y.0025.170306T1200Z-170306T2200Z/
/O.NEW.KMKX.GL.W.0006.170306T2200Z-170307T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
857 PM CST SUN MAR 5 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 4 PM CST MONDAY...
...GALE WARNING IN EFFECT FROM 4 PM MONDAY TO 3 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 4 PM MONDAY TO 3 AM CST
TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 6 AM TO 4 PM CST MONDAY. 


* WINDS: SOUTH WIND 15 TO 20 KNOTS WITH GUSTS TO AROUND 25 KNOTS
  MONDAY BECOMING 20 TO 25 KNOTS WITH GUSTS TO AROUND 35 KNOTS
  LATE. SOUTH WIND UP TO 30 KNOTS MONDAY EVENING WITH GUSTS UP TO
  35 KNOTS.

* WAVES: WAVES 3 TO 4 FEET MONDAY BUILDING TO 5 TO 7 FEET. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
11 follow-up statements
447 
WHUS73 KMKX 060916
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 AM CST MON MAR 6 2017

...GALE FORCE GUSTS LATE TODAY AND TONIGHT...

.BREEZY SOUTH WINDS WILL PREVAIL TODAY AND TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. GALE FORCE WIND GUSTS ARE EXPECTED FOR
LATE AFTERNOON AND TONIGHT. THE COLD FRONTAL PASSAGE WILL OCCUR
AFTER MIDNIGHT WITH BRISK WESTERLY WINDS EXPECTED. BRISK WEST 
WINDS WILL THEN CONTINUE TUESDAY AND WEDNESDAY. GALE FORCE
WESTERLY WIND GUSTS ARE POSSIBLE DURING THIS TIME. 

LMZ643>646-061730-
/O.CON.KMKX.SC.Y.0025.170306T1200Z-170306T2200Z/
/O.CON.KMKX.GL.W.0006.170306T2200Z-170307T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
316 AM CST MON MAR 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM CST TUESDAY...

* WINDS: SOUTH WIND 15 TO 20 KNOTS WITH GUSTS TO AROUND 25 KNOTS
  BECOMING 20 TO 25 KNOTS WITH GUSTS TO AROUND 35 KNOTS LATE THIS
  AFTERNOON. SOUTH WIND UP TO 25 KNOTS THIS EVENING WITH GUSTS UP
  TO 35 KNOTS. WINDS TURNING WESTERLY AFTER MIDNIGHT. 

* WAVES: WAVES 3 TO 4 FEET MONDAY BUILDING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
843 
WHUS73 KMKX 061528
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
928 AM CST MON MAR 6 2017

...GALE FORCE GUSTS LATE TODAY AND TONIGHT...

.BREEZY SOUTH WINDS WILL PREVAIL TODAY AND TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. GALE FORCE WIND GUSTS ARE EXPECTED FOR
LATE AFTERNOON AND TONIGHT. THE COLD FRONTAL PASSAGE WILL OCCUR
AFTER MIDNIGHT WITH BRISK WESTERLY WINDS EXPECTED. BRISK WEST
WINDS WILL THEN CONTINUE TUESDAY AND WEDNESDAY. GALE FORCE
WESTERLY WIND GUSTS ARE POSSIBLE DURING THIS TIME.

LMZ643>646-062330-
/O.CON.KMKX.SC.Y.0025.000000T0000Z-170306T2200Z/
/O.CON.KMKX.GL.W.0006.170306T2200Z-170307T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
928 AM CST MON MAR 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM CST TUESDAY...

* WINDS: SOUTH WIND 15 TO 20 KNOTS WITH GUSTS TO AROUND 25 KNOTS
  BECOMING 20 TO 25 KNOTS WITH GUSTS TO AROUND 40 KNOTS LATE THIS
  AFTERNOON. SOUTH WIND UP TO 25 KNOTS THIS EVENING WITH GUSTS UP
  TO 35 KNOTS. WINDS TURNING WESTERLY AFTER MIDNIGHT. 

* WAVES: WAVES 3 TO 4 FEET MONDAY BUILDING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BSH
WWW.WEATHER.GOV/MKX
764 
WHUS73 KMKX 062125
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CST MON MAR 6 2017

...GALE FORCE GUSTS LATE THIS AFTERNOON AND TONIGHT...

.GALE FORCE WIND GUSTS ARE EXPECTED FOR THE LATE AFTERNOON AND 
TONIGHT AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONTAL 
PASSAGE WILL OCCUR AFTER MIDNIGHT WITH WEAKER BUT STILL BRISK 
WESTERLY WINDS EXPECTED. WEST WINDS WILL THEN INTENSIFY TUESDAY 
AND WEDNESDAY. GALE FORCE WESTERLY WIND GUSTS ARE POSSIBLE DURING 
THIS TIME.

LMZ643>646-070530-
/O.CAN.KMKX.SC.Y.0025.000000T0000Z-170306T2200Z/
/O.EXT.KMKX.GL.W.0006.170306T2125Z-170307T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
325 PM CST MON MAR 6 2017

...GALE WARNING NOW IN EFFECT UNTIL 3 AM CST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL
3 AM CST TUESDAY. 

* WINDS: SOUTH WIND 20 TO 25 KNOTS WITH GUSTS TO AROUND 35 KNOTS
  LATE THIS AFTERNOON. SOUTH WIND UP TO 25 KNOTS THIS EVENING WITH
  GUSTS UP TO 40 KNOTS. WINDS TURNING WESTERLY AFTER MIDNIGHT. 

* WAVES: WAVES 3 TO 4 FEET MONDAY BUILDING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

BSH
WWW.WEATHER.GOV/MKX
526 
WHUS73 KMKX 062316
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
516 PM CST MON MAR 6 2017

...DENSE FOG AND GALE FORCE GUSTS THIS EVENING INTO TONIGHT...

.GALE FORCE WIND GUSTS ARE EXPECTED EARLY THIS EVENING INTO 
TONIGHT AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONTAL 
PASSAGE WILL OCCUR AFTER MIDNIGHT WITH WEAKER BUT STILL BRISK 
WESTERLY WINDS EXPECTED. WEST WINDS WILL THEN INTENSIFY TUESDAY 
AND WEDNESDAY. GALE FORCE WESTERLY WIND GUSTS ARE POSSIBLE DURING 
THIS TIME.

VERY MOIST CONDITIONS FOR THIS TIME OF THE YEAR IS RESULTING IN
DENSE FOG OVER THE CHILLY WATERS OF LAKE MICHIGAN. THIS FOG WILL
LIKELY PERSIST UNTIL LATER TONIGHT WHEN WINDS BECOME OFFSHORE AND
DRIER AIR BEGINS TO MOVE IN. 

LMZ643>646-070730-
/O.NEW.KMKX.MF.Y.0006.170306T2316Z-170307T0900Z/
/O.CON.KMKX.GL.W.0006.000000T0000Z-170307T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
516 PM CST MON MAR 6 2017

...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM CST TUESDAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST TUESDAY. 

* WINDS: SOUTH WIND 20 TO 25 KNOTS WITH GUSTS TO AROUND 35 KNOTS 
  LATE THIS AFTERNOON. SOUTH WIND UP TO 25 KNOTS THIS EVENING 
  WITH GUSTS UP TO 40 KNOTS. WINDS TURNING WESTERLY AFTER 
  MIDNIGHT. 

* WAVES: WAVES 3 TO 4 FEET MONDAY BUILDING TO 5 TO 7 FEET.

* VISIBILITY: LESS THAN 1 MILE...AS LOW AS ONE QUARTER MILE AT
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$
DDV

WWW.WEATHER.GOV/MKX
197 
WHUS73 KMKX 070338
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
938 PM CST MON MAR 6 2017

...DENSE FOG AND GALE FORCE GUSTS THIS EVENING INTO TONIGHT...

.GALE FORCE WIND GUSTS ARE EXPECTED THIS EVENING INTO TONIGHT 
AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONTAL PASSAGE WILL 
OCCUR AFTER MIDNIGHT WITH WEAKER BUT STILL BRISK WESTERLY WINDS 
EXPECTED. WEST WINDS WILL THEN INTENSIFY TUESDAY AND WEDNESDAY. 
GALE FORCE WESTERLY WIND GUSTS ARE POSSIBLE DURING THIS TIME.

VERY MOIST CONDITIONS FOR THIS TIME OF THE YEAR IS RESULTING IN
DENSE FOG OVER THE CHILLY WATERS OF LAKE MICHIGAN. THIS FOG WILL
LIKELY PERSIST UNTIL LATER TONIGHT WHEN WINDS BECOME OFFSHORE AND
DRIER AIR BEGINS TO MOVE IN.

LMZ643>646-070900-
/O.CON.KMKX.GL.W.0006.000000T0000Z-170307T0900Z/
/O.CON.KMKX.MF.Y.0006.000000T0000Z-170307T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
938 PM CST MON MAR 6 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY...
...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY...

* WINDS: SOUTH WIND UP TO 25 KNOTS THIS EVENING WITH GUSTS UP TO
  40 KNOTS. WINDS TURNING WESTERLY AFTER MIDNIGHT. 

* WAVES: WAVES BUILDING TO 5 TO 7 FEET.

* VISIBILITY: LESS THAN 1 MILE...AS LOW AS ONE QUARTER MILE AT 
  TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
112 
WHUS73 KMKX 070843
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
243 AM CST TUE MAR 7 2017

...GALE FORCE GUSTS THROUGH TODAY...

.GALE FORCE WIND GUSTS ARE EXPECTED THROUGH TODAY DUE TO STRONG
SOUTHWEST TO WEST WINDS FROM STRONG LOW PRESSURE NORTH OF LAKE
SUPERIOR. WEAKER BUT STILL BRISK WESTERLY WINDS EXPECTED TONIGHT.
WEST WINDS WILL THEN INTENSIFY WEDNESDAY. GALE FORCE WESTERLY 
WIND GUSTS ARE POSSIBLE AGAIN DURING THIS TIME.

LMZ643>646-071645-
/O.EXP.KMKX.MF.Y.0006.000000T0000Z-170307T0900Z/
/O.EXT.KMKX.GL.W.0006.000000T0000Z-170308T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
243 AM CST TUE MAR 7 2017

...GALE WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...
...DENSE FOG ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS
MORNING...

THE DENSE FOG ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS
MORNING. THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS: SOUTHWEST TO WEST 25 KNOTS WITH GUSTS UP TO 40 KNOTS.


* WAVES: WAVES BUILDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
549 
WHUS73 KMKX 071512
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
912 AM CST TUE MAR 7 2017

...GALE FORCE GUSTS THROUGH TODAY...

.GALE FORCE WIND GUSTS ARE EXPECTED THROUGH TODAY DUE TO STRONG
SOUTHWEST TO WEST WINDS FROM STRONG LOW PRESSURE NORTH OF LAKE
SUPERIOR. WEAKER BUT STILL BRISK WESTERLY WINDS EXPECTED TONIGHT.
WEST WINDS WILL THEN INTENSIFY WEDNESDAY. GALE FORCE WESTERLY
WIND GUSTS ARE POSSIBLE AGAIN DURING THIS TIME.

LMZ643>646-072315-
/O.CON.KMKX.GL.W.0006.000000T0000Z-170308T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
912 AM CST TUE MAR 7 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS: SOUTHWEST TO WEST 25 KNOTS WITH GUSTS UP TO 40 KNOTS.

* WAVES: WAVES BUILDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
678 
WHUS73 KMKX 072047
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
247 PM CST TUE MAR 7 2017

...GALE FORCE GUSTS THROUGH WEDNESDAY...

.GALE FORCE WIND GUSTS ARE EXPECTED TO EASE A BIT THIS EVENING BUT
RAMP BACK UP AGAIN LATER TONIGHT INTO WEDNESDAY. DUE TO STRONG 
LOW PRESSURE NORTH OF LAKE SUPERIOR. 

LMZ643>646-080500-
/O.EXT.KMKX.GL.W.0006.000000T0000Z-170309T0100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
247 PM CST TUE MAR 7 2017

...GALE WARNING NOW IN EFFECT UNTIL 7 PM CST WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM CST WEDNESDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS WITH SOME GUSTS TO 30 KNOTS
  TONIGHT. WEST 25 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS
  WEDNESDAY.

* WAVES: WAVES 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
566 
WHUS73 KMKX 080319
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
919 PM CST TUE MAR 7 2017

...GALE FORCE GUSTS THROUGH WEDNESDAY...

.GALE FORCE WIND GUSTS ARE EXPECTED TO EASE A BIT THIS EVENING
BUT RAMP BACK UP AGAIN LATER TONIGHT INTO WEDNESDAY. THESE WINDS
ARE DUE TO STRONG LOW PRESSURE NORTH OF LAKE SUPERIOR.

LMZ643>646-081130-
/O.CON.KMKX.GL.W.0006.000000T0000Z-170309T0100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
919 PM CST TUE MAR 7 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CST WEDNESDAY...

* WINDS: SOUTHWEST AT 15 TO 25 KNOTS WITH SOME GUSTS TO 30 KNOTS
  TONIGHT. WEST AT 25 TO 30 KNOTS WITH GUSTS OF 35 TO 45 KNOTS ON
  WEDNESDAY.

* WAVES: WAVES 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
592 
WHUS73 KMKX 080905
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 AM CST WED MAR 8 2017

...GALE FORCE GUSTS INTO THE EARLY EVENING...

.GALE FORCE WIND GUSTS WILL QUICKLY INCREASE BY MID MORNING AND 
CONTINUE THROUGH THE AFTERNOON. THESE WINDS ARE DUE TO AN INTENSE 
LOW NEAR SOUTHERN HUDSON BAY CANADA.

LMZ643>646-081715-
/O.CON.KMKX.GL.W.0006.000000T0000Z-170309T0100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
305 AM CST WED MAR 8 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WEST WINDS TO 30 KNOTS WITH GUSTS UP TO 45 KNOTS. WINDS WILL
  DIMINISH TO 15 TO 25 KNOTS LATE THIS EVENING. 

* WAVES: WAVES 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HENTZ
WWW.WEATHER.GOV/MKX
458 
WHUS73 KMKX 081517
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
917 AM CST WED MAR 8 2017

...STORM FORCE GUSTS INTO THE LATE AFTERNOON...

.STORM FORCE WIND GUSTS WILL BE POSSIBLE TODAY DUE TO AN INTENSE 
LOW NEAR SOUTHERN HUDSON BAY CANADA.

LMZ643>646-082330-
/O.UPG.KMKX.GL.W.0006.000000T0000Z-170309T0100Z/
/O.NEW.KMKX.SR.W.0001.170308T1517Z-170308T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
917 AM CST WED MAR 8 2017

...STORM WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON.
THE GALE WARNING IS NO LONGER IN EFFECT. 

* WEST GALES TO 40 KNOTS WITH STORM FORCE GUSTS UP TO 50 KNOTS.
  WINDS WILL DIMINISH TO 15 TO 25 KNOTS THIS EVENING. 

* WAVES: WAVES 3 TO 5 FEET.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Mar 5, 5:41 PM CST, 3 hours 16 minutes earlier.

Area forecast discussion, Mar 5, 5:41 PM CST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
541 PM CST Sun Mar 5 2017

.UPDATE...

Southern Wisconsin is in one of the GOES 16 meso sectors. The 0.5
km 1 min visible 0.64 micron loop allows one to see the
distribution of Altocumulus, Stratocumulus and cirrus, even with
the cirrus being fairly extensive.

.AVIATION/00Z TAFS/...

MVFR cigs associated with a developing low pressure system are
still mainly across south and west Iowa, so VFR conditions will
hang on into the early evening. late this evening, most guidance
has the lower levels moistening with the brisk south flow, so MVFR
conditions appear likely throughout most of the area. Some models
are hinting at some very light precipitation overnight, so can't
rule out some drizzle in the area. Additionally, borderline LLWS
conditions are expected tonight as 2kft winds will get up to 35 to
40kts.

Cigs may lower to IFR as Showers will move in from the west
Monday, with the best precipitation chances beginning Monday
afternoon. Some showers may make it to MKE by 00z Tue, but highest
confidence in precip along Lake Michigan is after 00z.

2 thsd ft winds increase early Monday night, resulting in low
level wind shear, even with surface winds increasing.

&&

.PREV DISCUSSION... /Issued 323 PM CST Sun Mar 5 2017/

TONIGHT...Forecast Confidence High. Developing low pressure over
the High Plains will continue to pump low level moisture in from
the south through the night. This will keep skies cloudy and temps
from falling very much. Despite modest forcing in the upper
levels, all that moisture and WAA down low is enough to keep a
mention of drizzle in the forecast. Fog is also likely, especially
over the melting snowpack in our north.

MONDAY AND MONDAY NIGHT...Forecast Confidence Medium. The low
pressure system will continue to rapidly intensify as it moves
from the western Dakotas to western Manitoba. This rapid
intensification will result strong southerly winds throughout the
lower levels over much of Wisconsin. Overcast skies should keep
most of the strongest winds from mixing down to the surface, but
some guidance has winds at 925mb up to 50kts by 00z Tue.

All this wind will result in WAA and strong moisture return through
the day, with PWATs over 1" across the area by Monday afternoon.
Additionally, deep layer wind shear will be strong, with 0-6km bulk
shear vectors approaching 50kts. This will all be in place as a a
cold front and strong short wave sweep through southern Wisconsin on
Monday night. This moisture, forcing, and wind shear sets the table
for potentially severe convection. However, instability will be
limited in Wisconsin, with MUCAPE around 500 j/kg at best. SPC has
included our extreme southwest CWA in a slight risk and the western
half in a marginal risk. This seems appropriate given the limited
instability.

The best chances of showers and storms are on Monday night as the
front moves through, though the WAA and perhaps a subtle shortwave
ahead of the front may be enough to support isolated to scattered
showers and storms Monday afternoon.

TUESDAY...Forecast confidence is high.

Exceptionally deep mixing on Tuesday with steep lapse rates up to
600-500mb, or about 15kft, will result in a very windy/gusty
scenario in the wake of the passing surface front and mid level
trough. Based on wind profiles, we should be able to mix down some
40 to 45 mph west to southwest wind gusts in the afternoon. This
is near or at wind advisory criteria. It's too early for a
headline at this point, but we'll be watching this to see if the
system maintains strength. Clearing skies with temps reaching
around 50F will only help with the deep mixing.

TUESDAY NIGHT AND WEDNESDAY...Forecast confidence is high.

A secondary cold front will drop through the area Tuesday night as
a very deep low pressure system continues to lift northeast toward
Hudson Bay, Canada. We will remain in a rather tight pressure
gradient, resulting in brisk west to northwest winds Wednesday.
Temps cool into the upper 30s to lower 40s.

THURSDAY THROUGH SATURDAY...Forecast confidence is medium.

The GFS and the ECMWF show a surge of warm air advection pushing
through the area on Thursday. They also show some corresponding sfc
cyclogenesis with a weak low pushing through the southern Great
lakes. For now, it looks like the better deep saturation and precip
with this system will stay just north of the forecast area. That
is subject to change and we could see some light precip here. For
now, keeping it out.

Late Friday through Saturday looks like a better chance of some
light snow or a wintry mix. The guidance shows a decent enough mid
level wave and surface low passing through. Temp profiles support
mainly light snow Friday night into Saturday morning,
transitioning over to a rain/snow mix Saturday afternoon before
ending by evening.

AVIATION/18Z TAFS/...

MVFR cigs associated with a developing low pressure system are
still about half a state to our west, so VFR conditions will hang
on through the day. By this evening, most guidance has the lower
levels moistening as that low approaches, so IFR conditions appear
likely throughout most of the area. Some models are hinting at
some very light precipitation overnight, so can't rule out some
drizzle in the area. Additionally, borderline LLWS conditions are
expected tonight as 2kft winds will get up to 35 to 40kts.
However, expecting surface winds to remain near 10kts, so chose to
leave LLWS out of TAFs for now.

Showers will move in from the west Monday, with the best
precipitation chances beginning Monday afternoon. Some showers may
make it to MKE by 00z Tue, but highest confidence in precip along
Lake Michigan is after 00z.

MARINE...

A Small Craft Advisory is in effect until 6 PM today.

Winds should briefly relax this afternoon before picking back up on
Monday as low pressure passes to the northwest. Another SCA will be
needed Monday as it still looks like wind gusts should stay just
below gale force, through a few gusts may occasionally sneak into
the 35-40kt range. Winds will remain strong through Wednesday.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory until 6 PM CST this evening for LMZ643>646.

&&

UPDATE...Hentz
TONIGHT/Monday AND AVIATION/MARINE...BSH
Monday NIGHT THROUGH Sunday...Davis
Hazardous weather outlook, Mar 5, 3:24 PM CST, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
324 PM CST Sun Mar 5 2017

WIZ046-047-051-052-056>060-062>072-062130-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
324 PM CST Sun Mar 5 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The passage of a strong cold front will bring chances of
thunderstorms to southern Wisconsin Monday afternoon with
thunderstorms becoming likely Monday night. There is a marginal
risk for these thunderstorms to become severe mainly west of
Madison. Windy conditions will then prevail in the wake of the
cold front into Wednesday. West to southwest winds will gust to
35 to 45 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late Monday afternoon and night.

LMZ643>646-062130-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
324 PM CST Sun Mar 5 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

The small craft advisory will expire at 6 pm this evening.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Thunderstorms are likely by late Monday night with the passage of
a cold front.

A small craft advisory will likely be needed for Monday through
Wednesday. Strong and gusty south winds are expected Monday into
Monday evening, then winds will shift to the west in the wake of a
passing cold front and become strong and gusty again.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 8:57 PM CSTSmall Craft AdvisoryMKX18 hr
Mar 6, 2:53 PM CSTWind AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more42 hr
Mar 6, 5:16 PM CSTMarine Dense Fog AdvisoryMKX10 hr

Nearby

Gale Warnings in Wisconsin, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.